A 44-year-old member asked:
Disclaimer

can chloramphenicol cause pink eye and will it be permanent?

1 doctor answer
Dr. Jay Bradley
17 years experience LASIK Surgery
Yes: Chloramphenicol can cause ocular surface irritation in some patients. If you develop this issue, the med can be discontinued and another med can be utilized. The redness should resolve once the med is discontinued.
Answered on Jun 24, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 23-year-old female asked:
Dr. Tanya Russo
24 years experience Pediatrics
Allergy?: One possibility is that you are allergic to one of the components in the eye drop itself.
A 40-year-old member asked:
Dr. Richard Scartozzi
18 years experience Retinal Surgery
See below: Antibiotic eye drops require a prescription that you can fill at a local pharmacy. The are much better and safer antibiotic eye drops than chloramphen ... Read More
1
1 comment
2
2 thanks
A 37-year-old member asked:
Dr. Michael Ein
47 years experience Infectious Disease
Avoid it: I would avoid using Chloramphenicol eye drops. There are many other alternative antibiotic eye drops that do not run the risk of causing fatal aplast ... Read More
A 24-year-old female asked:
Dr. Yash Khanna
56 years experience Family Medicine
Not to be ingested: External use means outside to body and not to be ingested.Read the directions by the pharmacist it will say to be used in the eyes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month